23 . November , 2017 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Chlorpheniramine/Phenylephrine/Pyrilamine

Big Image
Generic Name: Chlorpheniramine/Phenylephrine/Pyrilamine Tablets (klor-fen-IHR-ah-meen/fen-ill-EF-rin/peer-IL-a-meen)
Brand Name: Phena-Plus

Chlorpheniramine/Phenylephrine/Pyrilamine is used for:

Relieving symptoms of sinus congestion, pressure, runny nose, and sneezing due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Chlorpheniramine/Phenylephrine/Pyrilamine is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, which relieves congestion and pressure.

Do NOT use Chlorpheniramine/Phenylephrine/Pyrilamine if:

  • you are allergic to any ingredient in Chlorpheniramine/Phenylephrine/Pyrilamine
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Chlorpheniramine/Phenylephrine/Pyrilamine :

Some medical conditions may interact with Chlorpheniramine/Phenylephrine/Pyrilamine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, plan to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of asthma; lung problems (eg, emphysema); adrenal gland problems (eg, adrenal gland tumor); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your bladder, stomach, or intestines; ulcers; trouble urinating; an enlarged prostate; seizures; or an overactive thyroid

Some MEDICINES MAY INTERACT with Chlorpheniramine/Phenylephrine/Pyrilamine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Chlorpheniramine/Phenylephrine/Pyrilamine may be increased
  • Digoxin or droxidopa because risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Chlorpheniramine/Phenylephrine/Pyrilamine
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Chlorpheniramine/Phenylephrine/Pyrilamine

This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Phenylephrine/Pyrilamine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Chlorpheniramine/Phenylephrine/Pyrilamine :

Use Chlorpheniramine/Phenylephrine/Pyrilamine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Chlorpheniramine/Phenylephrine/Pyrilamine may be taken with or without food.
  • If you miss a dose of Chlorpheniramine/Phenylephrine/Pyrilamine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Chlorpheniramine/Phenylephrine/Pyrilamine .

Important safety information:

  • Chlorpheniramine/Phenylephrine/Pyrilamine may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Chlorpheniramine/Phenylephrine/Pyrilamine . Using Chlorpheniramine/Phenylephrine/Pyrilamine alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Chlorpheniramine/Phenylephrine/Pyrilamine without checking with your doctor.
  • Chlorpheniramine/Phenylephrine/Pyrilamine contains phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or use/take Chlorpheniramine/Phenylephrine/Pyrilamine for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Chlorpheniramine/Phenylephrine/Pyrilamine may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Chlorpheniramine/Phenylephrine/Pyrilamine . Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Chlorpheniramine/Phenylephrine/Pyrilamine for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Chlorpheniramine/Phenylephrine/Pyrilamine .
  • Use Chlorpheniramine/Phenylephrine/Pyrilamine with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Chlorpheniramine/Phenylephrine/Pyrilamine in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Chlorpheniramine/Phenylephrine/Pyrilamine , discuss with your doctor the benefits and risks of using Chlorpheniramine/Phenylephrine/Pyrilamine during pregnancy. It is unknown if Chlorpheniramine/Phenylephrine/Pyrilamine is excreted in breast milk. Do not breast-feed while taking Chlorpheniramine/Phenylephrine/Pyrilamine .

Possible side effects of Chlorpheniramine/Phenylephrine/Pyrilamine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Chlorpheniramine/Phenylephrine/Pyrilamine :

Store Chlorpheniramine/Phenylephrine/Pyrilamine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Phenylephrine/Pyrilamine out of the reach of children and away from pets.

General information:

  • If you have any questions about Chlorpheniramine/Phenylephrine/Pyrilamine , please talk with your doctor, pharmacist, or other health care provider.
  • Chlorpheniramine/Phenylephrine/Pyrilamine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Chlorpheniramine/Phenylephrine/Pyrilamine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Aquatensen Aquatensen
Some commonly used brand names are: In the U.S.— Aquatensen 6 Diucardin 5 Diulo 7 Diuril 2 Enduron 6 Esidrix 4 Hydro-chlor 4 Hydro-D 4 HydroDIURIL 4 Hydromox 9 Hygroton 3 Metahydrin 10 Microzide 4 Mykrox 7 Naqua 10 Naturetin 1 Oretic 4 Renese 8 Saluron 5 Thalitone 3 Trichlorex 10 Zaroxoly more...

carbinoxamine and pseudoephedrine carbinoxamine and pseudoephedrine
Generic Name: carbinoxamine and pseudoephedrine (kar bi NOX a meen and soo doe e FED rin) Brand Names: Andec, Cordron-D NR, Rondamine What is carbinoxamine and pseudoephedrine? Carbinoxamine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produ more...

D-Tann CT Suspension D-Tann CT Suspension
Generic Name: Carbetapentane/Diphenhydramine/Phenylephrine Suspension (car-beta-PEN-tane/dye-fen-HYE-dra-meen/fen-ill-EF-rin) Brand Name: D-Tann CT and Dytan-CSD-Tann CT Suspension is used for:Relieving symptoms of sinus congestion, runny nose, sneezing, and cough due to colds, upper respirator more...

Humulin 70/30 Humulin 70/30
Some commonly used brand names are: In the U.S.— Humulin 50/50 14 Humulin 70/30 14 Humulin 70/30 Pen 14 Humulin L 10 Humulin N 13 Humulin N Pen 13 Humulin R 7 Humulin R, Regular U-500 (Concentrated) 7 Humulin U 5 Lente Iletin II 8 Lente 8 Novolin 70/30 14 Novolin L 10 Novolin N 13 Novolin more...

Hydrochlorothiazide Hydrochlorothiazide
Generic name: Hydrochlorothiazide Brand names: Esidrix, HydroDIURIL Why is Hydrochlorothiazide prescribed? HydroDIURIL is used in the treatment of high blood pressure and other conditions that require the elimination of excess fluid (water) from the body. These conditions include congestive hear more...

Kerlone Kerlone
Generic Name: Betaxolol Tablets (bay-TAX-oh-lahl) Brand Name: KerloneIf you have angina or have had heart problems, DO NOT suddenly stop taking Kerlone without first consulting with your doctor. Severe chest pain, heart attack, very fast heart rate, and irregular heart rhythm may occur. If your more...

Niaspan Niaspan
Some commonly used brand names are: In the U.S.— Niacor Niaspan Nicolar Nicotinex Elixir Slo-Niacin In Canada— Novo-Niacin Generic name product may be available in the U.S. and Canada. Other commonly used names are nicotinic acid or vitamin B 3 . Category Antihyperlipidemic more...

Octyl Methoxycinnamate, Oxybenzone, and Padimate O Topical Octyl Methoxycinnamate, Oxybenzone, and Padimate O Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...